Alert archive / Montana / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Missoula, MT

August 25, 201016 counties in Montana; 5 counties in Idaho

NWS Missoula, MT issued this red flag warning at Aug 25, 2010, 2:14 PM MDT for 16 counties in Montana; 5 counties in Idaho. It took effect at Aug 26, 2010, 2:00 PM MDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 25, 2010, 2:14 PM MDT (20:14 UTC)
In effect from
Aug 26, 2010, 2:00 PM MDT
Expired
Aug 27, 2010, 12:00 AM MDT
In force
10 hr
Issued by
NWS Missoula, MT
All 21 counties

Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 8:25 PM MDTTSTM WND DMGStevensville, MTWIND GUST OF 50 MPH.
Aug 26, 8:25 PM MDTTSTM WND GST 50Stevensville, MTWIND GUST OF 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2450 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WWUS85 KMSO 252014
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
214 PM MDT WED AUG 25 2010

MTZ104>108-260415-
/O.UPG.KMSO.FW.A.0001.100826T1800Z-100827T0600Z/
/O.NEW.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
214 PM MDT WED AUG 25 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND
KOOTENAI RESERVATION...EAST LOLO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH
  WITH GUSTS TO 35 MPH THURSDAY AFTERNOON. AS A COLD FRONT SHIFTS
  ACROSS THE AREA THURSDAY EVENING...WINDS WILL SHIFT TO WESTERLY
  AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THURSDAY AFTERNOON. 

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY
  AFTERNOON...MEANING THERE IS ALSO A POTENTIAL FOR PLUME
  DEVELOPMENT ON ACTIVE FIRES.

* TIMING: THE WINDS SHOULD INCREASE THURSDAY AFTERNOON AND THEN
  PEAK THURSDAY EVENING. THE LOWEST RELATIVE HUMIDITY SHOULD BE
  LATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ109>111-260415-
/O.UPG.KMSO.FW.A.0001.100826T1800Z-100827T0600Z/
/O.NEW.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
214 PM MDT WED AUG 25 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH
  WITH GUSTS TO 35 MPH THURSDAY AFTERNOON. AS A COLD FRONT SHIFTS
  ACROSS THE AREA THURSDAY EVENING...WINDS WILL SHIFT TO WESTERLY
  AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THURSDAY AFTERNOON. 

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 6 THURSDAY
  AFTERNOON...MEANING THERE IS ALSO A POTENTIAL FOR PLUME
  DEVELOPMENT ON ACTIVE FIRES.

* TIMING: THE WINDS SHOULD INCREASE THURSDAY AFTERNOON AND THEN
  PEAK THURSDAY EVENING. THE LOWEST RELATIVE HUMIDITY SHOULD BE
  LATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
6 follow-up statements
729 
WWUS85 KMSO 260406
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1006 PM MDT WED AUG 25 2010

MTZ104>108-261215-
/O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
1006 PM MDT WED AUG 25 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES
ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH
AND KOOTENAI RESERVATION...EAST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT. 

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 
  MPH WITH GUSTS TO 35 MPH THURSDAY AFTERNOON. AS A COLD FRONT 
  SHIFTS ACROSS THE AREA THURSDAY EVENING...WINDS WILL SHIFT TO 
  WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. 

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THURSDAY AFTERNOON. 

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY 
  AFTERNOON...MEANING THERE IS ALSO A POTENTIAL FOR PLUME 
  DEVELOPMENT ON ACTIVE FIRES. 

* TIMING: THE WINDS SHOULD INCREASE THURSDAY AFTERNOON AND THEN 
  PEAK THURSDAY EVENING. THE LOWEST RELATIVE HUMIDITY SHOULD BE 
  LATE THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ109>111-261215-
/O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1006 PM MDT WED AUG 25 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES
ACROSS THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST
BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT. 

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 
  MPH WITH GUSTS TO 35 MPH THURSDAY AFTERNOON. AS A COLD FRONT 
  SHIFTS ACROSS THE AREA THURSDAY EVENING...WINDS WILL SHIFT TO 
  WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. 

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THURSDAY AFTERNOON. 

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 6 THURSDAY 
  AFTERNOON...MEANING THERE IS ALSO A POTENTIAL FOR PLUME 
  DEVELOPMENT ON ACTIVE FIRES. 

* TIMING: THE WINDS SHOULD INCREASE THURSDAY AFTERNOON AND THEN 
  PEAK THURSDAY EVENING. THE LOWEST RELATIVE HUMIDITY SHOULD BE 
  LATE THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
033 
WWUS85 KMSO 260958
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
358 AM MDT THU AUG 26 2010

MTZ104>108-262100-
/O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
358 AM MDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND
KOOTENAI RESERVATION...EAST LOLO (ZONES 104 THROUGH 108)...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH
  WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT MOVES
  ACROSS THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND
  INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT
  THIS AFTERNOON.

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY
  AFTERNOON...MEANING THERE IS ALSO POTENTIAL FOR PLUME
  DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ109>111-262100-
/O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
358 AM MDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD
(ZONES 109 THROUGH 111)...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH
  WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT CROSSES THE
  AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE
  TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THURSDAY AFTERNOON. 

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 6 THURSDAY
  AFTERNOON...MEANING THERE IS GOOD POTENTIAL FOR PLUME
  DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
714 
WWUS85 KMSO 261605
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1005 AM MDT THU AUG 26 2010

IDZ102-270000-
/O.EXB.KMSO.FW.W.0002.100826T2000Z-100827T0300Z/
PALOUSE/HELLS CANYON-
905 AM PDT THU AUG 26 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
PALOUSE/HELLS CANYON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE LOWER
ELEVATIONS ARE THE MAIN SEVERE FIRE WEATHER IMPACT AREA.

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 
  MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT MOVES 
  ACROSS THE AREA LATE THIS AFTERNOON...WINDS WILL SHIFT TO WESTERLY 
  AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. 

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THIS AFTERNOON. 

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY 
  AFTERNOON...MEANING THERE IS ALSO POTENTIAL FOR PLUME 
  DEVELOPMENT ON ACTIVE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

IDZ103-270000-
/O.EXB.KMSO.FW.W.0002.100826T2000Z-100827T0500Z/
CLEARWATER/NEZ PERCE-
905 AM PDT THU AUG 26 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
CLEARWATER/NEZ PERCE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. THE LOWER
ELEVATIONS ARE THE MAIN SEVERE FIRE WEATHER IMPACT AREA.

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH
  WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT MOVES
  ACROSS THE AREA EARLY THIS EVENING...WINDS WILL SHIFT TO
  WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THIS AFTERNOON. 

* OTHER FACTORS: ISOLATED DRY LIGHTNING IS EXPECTED...ESPECIALLY
  SOUTH OF HIGHWAY 12.  THE HAINES INDEX SHOULD BE A 5 THURSDAY
  AFTERNOON...MEANING THERE IS ALSO POTENTIAL FOR PLUME
  DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ104>108-270000-
/O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
1005 AM MDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND
KOOTENAI RESERVATION...EAST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH
  WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT MOVES
  ACROSS THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND
  INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THIS AFTERNOON. 

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY 
  AFTERNOON...MEANING THERE IS ALSO POTENTIAL FOR PLUME 
  DEVELOPMENT ON ACTIVE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ109>111-270000-
/O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1005 AM MDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 
  MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT 
  CROSSES THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY 
  AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. 

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT 
  THURSDAY AFTERNOON. 

* OTHER FACTORS: ISOLATED DRY LIGHTNING IS EXPECTED LATE THIS
  AFTERNOON AND EARLY EVENING. IN ADDITION...THE HAINES INDEX SHOULD
  BE A 6 THURSDAY AFTERNOON...MEANING THERE IS GOOD POTENTIAL FOR
  PLUME DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
030 
WWUS85 KMSO 262342
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
542 PM MDT THU AUG 26 2010

MTZ104>108-270300-
/O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
542 PM MDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE
  EXPECTED. AS THE COLD FRONT MOVES ACROSS THE AREA THIS
  EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30
  MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT.

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5...MEANING THERE
  IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ109>111-270300-
/O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
542 PM MDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT...
DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE
  EXPECTED. AS A COLD FRONT CROSSES THE AREA THIS EVENING...WINDS
  WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS
  UP TO 45 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT.

* OTHER FACTORS: ISOLATED DRY LIGHTNING IS EXPECTED LATE EARLY THIS
  EVENING. IN ADDITION...THE HAINES INDEX SHOULD BE A 6...MEANING
  THERE IS GOOD POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

IDZ102-270300-
/O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0300Z/
PALOUSE/HELLS CANYON-
442 PM PDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS
CANYON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* WINDS: SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE
  EXPECTED. AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING...WINDS
  WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS
  UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT.

* OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5...MEANING THERE
  IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

IDZ103-270300-
/O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0500Z/
CLEARWATER/NEZ PERCE-
442 PM PDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
CLEARWATER/NEZ PERCE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE
  EXPECTED. AS A COLD FRONT MOVES ACROSS THE AREA EARLY THIS
  EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30
  MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT.

* OTHER FACTORS: ISOLATED DRY LIGHTNING IS EXPECTED...ESPECIALLY
  SOUTH OF HIGHWAY 12. THE HAINES INDEX SHOULD BE A 5...MEANING
  THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
607 
WWUS85 KMSO 270257
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
857 PM MDT THU AUG 26 2010

IDZ102-270400-
/O.CAN.KMSO.FW.W.0002.000000T0000Z-100827T0300Z/
PALOUSE/HELLS CANYON-
757 PM PDT THU AUG 26 2010

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 

THE COLD FRONT HAS PASSED TO THE EAST AND RELATIVE HUMIDITY LEVELS
HAVE BEGUN TO RISE. HOWEVER GUSTY WEST TO NORTHWEST WINDS OF 10 TO
15 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED THROUGH THE REMAINDER
OF THIS EVENING AND OVERNIGHT.

$$

IDZ103-270400-
/O.CAN.KMSO.FW.W.0002.000000T0000Z-100827T0500Z/
CLEARWATER/NEZ PERCE-
757 PM PDT THU AUG 26 2010

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES ACROSS THE CLEARWATER/NEZ PERCE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 

THE COLD FRONT HAS PASSED TO THE EAST AND RELATIVE HUMIDITY LEVELS
HAVE BEGUN TO RISE. HOWEVER GUSTY WEST TO NORTHWEST WINDS OF 10 TO
15 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED THROUGH THE REMAINDER
OF THIS EVENING AND OVERNIGHT.

$$

MTZ104>108-270600-
/O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-
857 PM MDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE
  EXPECTED. AS THE COLD FRONT MOVES ACROSS THE AREA THIS
  EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30
  MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT
  OCCURED EARLIER AND HAVE SLOWLY BEGUN TO RISE INTO THE UPPER
  TEENS AND 20 PERCENT RANGE DUE TO NIGHT FALL.

* OTHER FACTORS: THE HAINES INDEX SHOULD REMAIN NEAR A 5 UNTIL THE
  FRONT PASSES...MEANING THERE IS ALSO POTENTIAL FOR PLUME
  DEVELOPMENT ON ACTIVE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ109>111-270600-
/O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
857 PM MDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT...
DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE
  EXPECTED. AS A COLD FRONT CROSSES THE AREA THIS EVENING... WINDS
  WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS
  UP TO 40 MPH.

* MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT.

* OTHER FACTORS: SCATTERED DRY LIGHTNING IS EXPECTED THROUGH THE
  REMAINDER OF THE EVENING. N ADDITION...THE HAINES INDEX SHOULD
  BE A 5 UNTIL THE FRONT PASSES...MEANING THERE IS GOOD POTENTIAL
  FOR PLUME DEVELOPMENT ON ACTIVE FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
430 
WWUS85 KMSO 270547
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1147 PM MDT THU AUG 26 2010

MTZ104-106>109-270700-
/O.CAN.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/
KOOTENAI-WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
BITTERROOT-
1147 PM MDT THU AUG 26 2010

...RED FLAG WARNING IS CANCELLED FOR THE KOOTENAI...WEST LOLO...
SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 


$$

MTZ105-110-111-270700-
/O.EXP.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/
FLATHEAD/GLACIER PARK-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1147 PM MDT THU AUG 26 2010

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE
FLATHEAD/GLACIER PARK...DEERLODGE/WEST BEAVERHEAD...EAST
BEAVERHEAD...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 25, 4:09 AM MDT, 10 hours 5 minutes earlier.

Area forecast discussion, Aug 25, 4:09 AM MDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
409 AM MDT WED AUG 25 2010

.DISCUSSION...

TODAY THROUGH THURSDAY NIGHT...A BROAD RIDGE OF HIGH PRESSURE
WILL CROSS THE NORTHERN ROCKIES DURING WEDNESDAY AND THURSDAY.
TEMPERATURES ARE EXPECTED TO WARM TO NEAR-RECORD HIGHS BY THURSDAY
AFTERNOON FOR MANY LOCATIONS ACROSS NORTH CENTRAL IDAHO AND
WESTERN MONTANA. IN ADDITION TO EXTREME HEAT...A SURFACE PRESSURE
GRADIENT IS ANTICIPATED TO DEVELOP DURING THURSDAY
AFTERNOON...AHEAD OF AN UPCOMING PACIFIC STORM SYSTEM LATE
THURSDAY EVENING. THE COMBINATION OF A DRY ATMOSPHERE...GUSTY
WINDS...AND EXTREME HEAT WILL INCREASE FIRE WEATHER CONCERNS
ACROSS THE NORTHERN ROCKIES DURING THIS TIME. CONSEQUENTLY...FIRE
WEATHER HIGHLIGHTS ARE IN EFFECT FOR THURSDAY AFTERNOON. A SURFACE
BASED COLD FRONT ASSOCIATED WITH THE LATE THURSDAY EVENING STORM
SYSTEM IS EXPECTED TO CROSS THE REGION AFTER SUNSET...WITH A
SLIGHT CHANCE OF THUNDERSTORMS CAPABLE OF PRODUCING GUSTY AND
ERRATIC WINDS IN ADVANCE OF THE FRONT. LIGHT PRECIPITATION IS
POSSIBLE BEHIND THE COLD FRONT AS WELL.

FRIDAY THROUGH SATURDAY...MUCH COOLER AND CONTINUED WINDY CONDITIONS
ARE EXPECTED AFTER THE FRONTAL PASSAGE EARLY FRIDAY MORNING.
TEMPERATURES WILL DROP BY AS MUCH AS 10 UPWARDS TO 20 DEGREES
COMPARED TO VALUES OBSERVED THURSDAY. CURRENT FORECAST VALUES DROP
TEMPS BELOW SEASONAL NORMALS...QUITE THE TURN AROUND FROM THE ABOVE
FORECAST VALUES ON THURSDAY. SHOWER ACTIVITY WILL BE POSSIBLE
FRIDAY ACROSS NORTHWEST MONTANA AND THE NORTHERN PART OF THE
DIVIDE AS THE LEADING EDGE OF ENERGY FROM THE MAIN TROUGH EDGES
INTO THE REGION AND INTERACTS WITH SOME MID TO UPPER LEVEL
MOISTURE.

SUNDAY THROUGH NEXT WEEK...MODELS ARE IN GOOD AGREEMENT FOR THE
GENERAL UPPER AIR PATTERN THROUGH EARLY NEXT WEEK. TIMING ON THE
MOVEMENT OF THE TROUGH THROUGH THE AREA DIFFERS TOWARDS THE END OF
THE FORECAST PERIOD...WITH THE GFS SLOWING THE AXIS PASSING BEHIND
OTHER MEDIUM RANGE MODELS. HPC MADE MENTION OF THE POTENTIAL FOR
ANOTHER FEATURE TO DROP ALONG THE TOP OF THE PACIFIC RIDGE...THEY
ADVISED THAT PERSISTENT TROUGHING ACROSS THE WEST MAY CONTINUE
LONGER THAN MEDIUM RANGE MODELS INDICATE. THIS PATTERN WILL KEEP
AN ACTIVE WEATHER PATTERN OVER THE REGION WITH TEMPERATURES AT OR
BELOW SEASONAL NORMALS POSSIBLE.

&&

.AVIATION...CONTINUED CALM CONDITIONS...DIURNAL WINDS AND CLEAR
SKIES...CAN BE EXPECTED FOR THE TERMINALS FOR WEDNESDAY UNDER AN
UPPER LEVEL RIDGE OF HIGH PRESSURE.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT
     REGION...FLATHEAD/MISSION VALLEYS...KOOTENAI/CABINET
     REGION...LOWER CLARK FORK REGION...MISSOULA/BITTERROOT
     VALLEYS...POTOMAC/SEELEY LAKE REGION...WEST GLACIER REGION.

ID...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING SOUTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...ZUMPFE
LONG TERM....NOLTE
AVIATION...NOLTE

Nearby

Red Flag Warnings in Montana, 2010Red Flag Warnings in Idaho, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.